Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Birth control pills, weight gain, family history of fibroid cysts, breast enlargement

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
Am a 36 yo woman, 5'2", 120 lbs, excellent overall health, exercise about 4 x week. Family history of fibroid cysts on mother's side, but not yet detected in own case. Two kids ages 10 and 8. Would like to know what type of oral contraceptive in my case would at the same time be best for breast enlargement (personal aesthetic preference) WITHOUT overall weight gain. Have not been on the "pill" for years. Am a 34 C but would like to go back to being around a 36 C (chest size). Thank you!
Posted Wed, 18 Apr 2012 in Birth Control
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.
Weight gain is a side effect of the birth control pills. It is never predictable how your body will react to it. There are no pills which have shown an absolutely no weight gain on clinical trials.
Without actually taking the pill it is not possible to predict how your body is going to react to it. The best out of the lot available will be a triphasic pill with lowest hormone levels like Triphasil, Ortho tricyclen, etc. XXXXXXX is a good option but it will not affect your breast size.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Birth control pills, weight gain, family history of fibroid cysts, breast enlargement 6 days later
Thank you Dr Tayal,
Would you give me more specifics regarding side effects? I do have a history of depression, that would be my main concern, as well as the loss of libido - which is closely linked to an overall good mental state. Also read about possibly developing melasma with Ortho tricyclen???
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

The common side effects include-breast tenderness, crying, mood swings, nausea, sleeplessness, headaches, depression, lighter and regular period, etc.

Depression and loss of libido might be there but these side effects do vary a lot from person to person and are thus difficult to predict.

Melasma is a comparatively less common side effect.

I hope this answers your query.

Wish you a very good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor